Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 136, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 18, 2000, 9:15 PM EDT for Clarendon County, South Carolina. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 18, 2000, 9:15 PM EDT (01:15 UTC)
- Expired
- Aug 18, 2000, 10:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 106 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 9:15 PM EDT | Hail 0.75 | Manning, SC | Sheriff reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4421 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 190116 SVRCAE SCC027-190200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 915 PM EDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 1000 PM EDT. * AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MANNING...OR ABOUT 4 MILES NORTH OF MANNING...MOVING SOUTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUMMERTON AT 920 PM EDT THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3397 7990 3368 8059 3314 8006 3323 7979 JDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:11 PM EDT, 4 minutes earlier.
Area forecast discussion, Aug 18, 9:11 PM EDT, 4 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-191311- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 911 PM EDT FRI AUG 18 2000 PLAN TO REMOVE POPS N OF CAE SINCE RADAR SHOWS A BOUNDARY HAS MOVED S OF THE AREA AND INSTABILITY HAS DECREASED. PLAN TO KEEP POPS S AND E BUT EXPECT TSTMS IN THIS AREA WILL DISSIPATE BETWEEN 06 AND 09Z. THE RUC SHOWS AN H5 SHORTWAVE MOVING SOUTH OF THE AREA AND H85 COLD ADVECTION BEGINNING DURING THIS TIME. MSAS LI/S STILL SUPPORT A POSSIBILITY OF SEVERE FROM CLARENDON COUNTY TO ORANGEBURG COUNTY DURING THE NEXT FEW HOURS. FCSTID = 5 CAE 71 89 69 87 / 10 10 10 20 AGS 74 92 69 90 / 30 20 10 20 SSC 71 89 69 87 / 10 10 10 20 OGB 71 89 69 87 / 40 10 10 20 .CAE... GA...NONE. SC...NONE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:09 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 36 min |
| Aug 18, 8:29 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Sumter | 46 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.